Metformin still makes me feel terrible

Marytea
By Marytea Latest Reply 2015-11-13 02:55:06 -0600
Started 2011-06-25 12:31:36 -0500

I have been taking 500mg of metformin for about a month. I feel wonderful until I take it. I am just so frustrated. It ruins my day. I am exercising and counting my carbs and will talk to my dr before giving up. How do you cope with this med? I took it a night for a while and it really messed up my sleep. Taking it in the morning guarantees at least 4 hours of fatigue, heart palpitations and headaches. Please tell me it is going to be all right.


8 replies

Jim Edwards
Jim Edwards 2011-06-28 10:49:03 -0500 Report

I was on it twice a day and until he backed me down to once a day, I didn't realize how tired it was making me. while on it twice a day, I did best with a 2-3 hour afternoon nap. Not always possible at work!

MrsCDogg
MrsCDogg 2011-06-28 10:43:57 -0500 Report

I couldn't cope with it! I had to talk with my doc and have him give me something else! It made me feel sick at my stomach all the time and I also had diahrreah (sp?) almost all the time. I missed a lot of work because of it too.

MAYS
MAYS 2011-06-25 23:18:41 -0500 Report

You will be fine!
Discuss the possibility of taking another medication to help you manage your diabetes.
Whatever you do, do not give up hope, or faith in yourself!

~Mays~

edvel54
edvel54 2011-06-25 23:12:12 -0500 Report

I took 1000mg twice a day for 8 years, only side effect (I thought) was diarrhea. Come to find out that I now have kidney problems because of it. Talk to your doctor, there are other medications out there.

Squirley
Squirley 2011-06-25 13:23:15 -0500 Report

I was on Metforman for about 5 weeks and had the same problem & I quit taking it .I am now on Glipizide XL 5 MG Tab & have no problems with it .I started taking it May 1,2011.Talk to your Dr. and see what they think about going on it ! GOOD LUCK !

Nichy
Nichy 2015-11-12 15:55:53 -0600 Report

hello I am so afraid to take this med because of all the comments and plus everytime I put it to my mouth Everything in me says don't take it. I have Fibro also don't want to feel any worst. Is the glipizide small and easy to swallow? thanks